Increased Appetite

Q:

"Do stimulants ever cause an increase in appetite? My son has gained weight since he began taking stimulants several months ago."

Dr. Larry Silver specializes in treating children with attention deficit disorder (ADHD).
A:

There is no evidence to suggest that stimulants increase appetite. Perhaps treatment has helped your child feel more relaxed and happy—and thus his appetite has increased.

Larry Silver, M.D., is the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities. He is also a clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C.
 
 
Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018